Texas, 2015Tornado and Flash Flooding in Texas, June 17, 2015
June 17, 2015 · NWS CRP · 14 events in 7 counties and zones
Very high moisture was left over South Texas on the 17th as the remnants of Tropical Storm Bill moved northward into north-central Texas. Numerous showers and thunderstorms produced flash flooding in the morning across the Victoria Crossroads and in the afternoon over the coastal areas of the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very high moisture was left over South Texas on the 17th as the remnants of Tropical Storm Bill moved northward into north-central Texas. Numerous showers and thunderstorms produced flash flooding in the morning across the Victoria Crossroads and in the afternoon over the coastal areas of the Coastal Bend. Several roads were flooded with water 2 to 3 feet deep. Additional storms formed during the early evening hours from the inland Coastal Bend north to the Victoria Crossroads. Excessive rainfall occurred near Alice where just over 9 inches of rainfall occurred in less than 3 hours. Many water rescues occurred in Alice as vehicles were stranded in high water or water reached homes in low lying areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 17, 2:57 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 17, 2:57 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 AM CDT WED JUN 17 2015
.SHORT TERM (TODAY THROUGH THURSDAY)...HIGHEST RAIN CHANCES BEGIN TO
THE EAST TODAY THEN SHIFT TO THE WEST THURSDAY...AS BETTER MOISTURE
MOVES WEST AND DRIER AIR COMES IN FROM THE EAST. WEAK UPPER LEVEL
SUPPORT TONIGHT IN A JET STREAK WILL HELP IN STORMS CONTINUING
OVERNIGHT. HEAVY RAIN CONCERN WILL CONTINUE MAINLY OVER THE
NORTHEASTERN COASTAL BEND AND VICTORIA CROSSROADS TODAY...THEN
DEPENDING ON HOW MUCH RAIN THESE AREAS GET...COULD HAVE ADDITIONAL
RAINFALL TONIGHT WHICH COULD KEEP THE FLOOD CONCERN GOING. AS A
RESULT...DID EXTEND THE FFA FOR THE NORTHERN COASTAL BEND AND
VICTORIA AREA THROUGH MIDNIGHT. DAY SHIFT CAN ADJUST...OR CANCEL IF
NEED BE. WILL KEEP THE FLOOD WATCH FOR THE SOUTHERN COASTAL COUNTIES
TODAY...ALTHOUGH CONFIDENCE IS GETTING A BIT MORE TENUOUS FOR LACK
OF A BETTER WAY OF PUTTING IT. FOR TEMPERATURES...GENERALLY USING A
BLEND OF GUIDANCE BUT GOING ON THE LOW SIDE FOR HIGHS TO THE EAST
TODAY AND HIGHER WEST TODAY...THEN GOING ON THE COOLER SIDE FOR
THURSDAY AS STILL SHOULD BE RAIN AND CLOUDS AROUND. LOWS ON THE WARM
SIDE.
CONCERNING COASTAL FLOODING...WILL ISSUE A COASTAL FLOOD ADVISORY AS
TIDE LEVELS ARE ANYWHERE FROM 1 TO OVER 2 FEET ABOVE PREDICTED
LEVELS. THIS WILL GO INTO EFFECT UNTIL MIDNIGHT TONIGHT AS WELL.
&&
.MARINE (TODAY THROUGH THURSDAY)...WITH TROPICAL STORM WARNING
OVER...WILL GO WITH SCA FOR THE GULF WATERS THROUGH MOST OF TONIGHT.
FIRST THE WINDS AND SEAS WILL KEEP SCA GOING...THEN IT WILL BE SEAS
TONIGHT. WILL BE CLOSE TO ENDING BY 12Z THURSDAY. NUMEROUS
CONVECTION THIS MORNING WILL BE TAPERING OFF BY TONIGHT WITH THE
DRIER AIR MOVING IN. FOR NOW NOT A GOOD TIME FOR BOATING WITH RADAR
SHOWING WATERSPOUT SIGNATURES.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...LINGERING MOISTURE
(PWATS BETWEEN 1.8 AND 2.1 INCHES) AND A MID LVL SHEAR AXIS
PERSISTING FROM NORTHERN MEXICO INTO NORTH TX WL MAINTAIN ISOLATED
TO SCATTERED CONVECTION THROUGH THE WEEKEND. THE BEST CHANCES FOR
CONVECTION WL BE DURING THE WEEKEND AS THE EFFECT FROM THE MID LVL
SHEAR AXIS ACROSS OUR CWA WL BE AT ITS PEAK. BY MONDAY AND
TUESDAY...THE MID LVL SHEAR AXIS RETROGRADES WWD AS RIDGING ALOFT
INCREASES FROM THE NORTHEAST. AS A RESULT...A BIT MORE SUBSIDENCE
AND A DEVELOPING CAP WL TEND TO LIMIT RAIN CHANCES ON MONDAY AND
TUESDAY. OVERALL TEMPS WL CONTINUE TO BE SLIGHTLY BELOW NORMAL
GIVEN THE PERSISTENT RAIN CHANCES AND WET SOILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 79 90 78 91 / 80 40 40 20 20
VICTORIA 83 75 89 75 90 / 90 50 40 20 20
LAREDO 95 78 93 77 93 / 60 50 40 30 20
ALICE 93 78 93 76 93 / 80 40 40 20 20
ROCKPORT 84 82 89 80 90 / 90 40 30 20 20
COTULLA 94 75 92 75 93 / 70 60 50 30 20
KINGSVILLE 92 79 92 78 91 / 80 40 40 20 20
NAVY CORPUS 87 81 89 80 88 / 90 40 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MIDNIGHT FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR.
&&
GW/86...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Jun 16, 9:26 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 PM CDT TUE JUN 16 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-180330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 PM CDT TUE JUN 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...KLEBERG...NUECES AND
SAN PATRICIO COUNTIES DUE TO THE POSSIBILITY OF HEAVY RAIN CAUSING
FLOODING.
SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH TONIGHT FOR THE BAYS
AND COASTAL WATERS FROM BAFFIN BAY TO PORT OCONNOR AND EXTENDING
OUT 60 NAUTICAL MILES FOR STRONG WINDS AND LARGE SEAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SOME WITH HEAVY
RAIN ARE EXPECTED TO CONTINUE INTO WEDNESDAY. AS A RESULT...THE
FLASH FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS
THE COASTAL COUNTIES. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE WITHIN THE FLASH FLOOD WATCH AREA...WITH
ISOLATED HIGHER AMOUNTS.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON WEDNESDAY ACROSS
THE COASTAL WATERS. THESE LINGERING HIGH SEAS AND STRONG SOUTHERLY
WINDS MAY REINTRODUCE A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.
MINOR COASTAL FLOODING WILL BE POSSIBLE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE
In the hours before
Special weather statement, Jun 17, 12:54 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 AM CDT WED JUN 17 2015
TXZ241>243-170800-
NUECES-KLEBERG-JIM WELLS-
154 AM CDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...
SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...
AT 154 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF
RIOS...OR 8 MILES NORTH OF PREMONT...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSVILLE...PREMONT...DRISCOLL...BISHOP AND KINGSVILLE NAVAL AIR
STATION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2735 9818 2743 9823 2753 9823 2777 9777
2752 9764
TIME...MOT...LOC 0654Z 245DEG 20KT 2747 9815
TEFlash Flood, Victoria
- When
- June 17, 4:00 AM CST to 6:00 AM CST
- Where
- Victoria County, 0.55 mi SW of Dacosta to 0.44 mi NNE of Dacosta
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.715, -96.877
A public web cam showed fields and county roads flooded southeast of Victoria.
Flash Flood, Victoria
- When
- June 17, 10:15 AM CST to 1:15 PM CST
- Where
- Victoria County, 1.18 mi SE of Mission Vly to 2.49 mi WSW of Craig
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.886, -97.189
Portions of Farm to Market Road 236 (Upper Mission Valley Road), Lower Mission Valley Road, and Highway 87 were closed due to high water. Several other county roads near the Victoria and DeWitt county line were closed. Water was over Reinecke Road near Rocky Creek Baptist Church.
Flash Flood, Victoria
- When
- June 17, 10:20 AM CST to 1:10 PM CST
- Where
- Victoria County, 5.24 mi WNW of Salem to 6.87 mi NW of Salem
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.037, -96.975
Photo sent in showed flooding of Nursery Road near Highway 77. Other county roads were also flooded near Fordtran.
Flash Flood, Victoria
- When
- June 17, 10:45 AM CST to 1:45 PM CST
- Where
- Victoria County, 3.24 mi S of Bloomington to 4.15 mi ESE of Garr
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.604, -96.890
A public web cam showed fields and county roads flooded southeast of Victoria. A COCORAHS observer reported fields under water and county roads flooded. Observer recorded rainfall amount of 7.73 inches. A portion of State Highway 185 was closed.
Flash Flood, San Patricio
- When
- June 17, 11:45 AM CST to 1:45 PM CST
- Where
- San Patricio County, 0.69 mi N of Portland to 1.92 mi E of Ingleside on the Bay
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.880, -97.330
Flash flooding occurred over eastern portions of the county. Highway 181/35 was flooded in Portland with feeder roads covered with water. Northbound lane was flooded from Portland to Gregory. Water was a foot deep along Wheeler Street in Aransas Pass.
Flash Flood, Nueces
- When
- June 17, 11:55 AM CST to 2:00 PM CST
- Where
- Nueces County, 1.24 mi W of (Ngp)nas Corpus Chri to 0.93 mi NE of Gardendale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.702, -97.290
Major street flooding occurred in Flour Bluff. Ranch Vista subdivision on the south side of Corpus Christi experienced flooding. Glenoak Drive, Bay Drive, Fred's Folly Drive, and Slough Road were flooded. The intersection of Rodd Field Road and Williams Drive was flooded. An NWS employee on the south side of Corpus Christi recorded 6.14 inches of rain.
Flash Flood, Aransas
- When
- June 17, 12:10 PM CST to 2:10 PM CST
- Where
- Aransas County, 3 mi SSW of Rockport to 7.9 mi NE of Rockport
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 27.982, -97.073
Flash flooding occurred across much of the county. Stadium Drive near Rockport High School was flooded. Water entered a home in Rockport. Much of Highway 35 from Aransas Pass to north of Lamar was flooded. Water, Enterprise, West Market, Omohundro, Broadway, East Sabinal, Fuqua, and East Laurel Streets were flooded in Rockport. Several vehicles were stranded in high water near Sonny Watkins Drive in Rockport.
Flash Flood, Bee
- When
- June 17, 1:58 PM CST to 2:58 PM CST
- Where
- Bee County, 2.83 mi NNW of (Nir)nas Chase Fld B to 4.51 mi W of (Nir)nas Chase Fld B
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.410, -97.680
Flood waters were over the road on Highway 202 near the prisons.
Flash Flood, Nueces
- When
- June 17, 2:15 PM CST to 3:15 PM CST
- Where
- Nueces County, 1.22 mi E of Chapman Ranch to 3.79 mi W of Chapman Ranch
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.580, -97.450
Northbound lane of Highway 286 near Chapman Ranch was flooded.
Flash Flood, Jim Wells
- When
- June 17, 3:20 PM CST to 4:50 PM CST
- Where
- Jim Wells County, 2.76 mi N of Alfred to 3.8 mi ESE of Orange Grove
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Reported by
- Emergency Manager
- Coordinates
- 27.940, -97.969
Street flooding occurred in Orange Grove. A high water rescue was performed for a woman in a trailer near a rapidly rising creek along Farm to Market Road 534 west of Sandia. Water was over the roadway in two places on Farm to Market Road 624 northwest of Westdale.
Flash Flood, San Patricio
- When
- June 17, 3:20 PM CST to 4:30 PM CST
- Where
- San Patricio County, 3.42 mi E of Mathis to 5.39 mi NNE of Mathis
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 28.105, -97.774
Some roads on the east side of the city of Mathis were under 2 to 3 feet of waters. Farm to Market Road 666, State Highway 359, Spur 459, Business 359 were closed due to high water. Depth of water hampered barricade setup.
Tornado, Jim Wells
- When
- June 17, 4:20 PM CST to 4:21 PM CST
- Where
- Jim Wells County, 1.49 mi NNW of Ben Bolt to 1.36 mi NNW of Ben Bolt
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.669, -98.092
Tornado briefly touched down near County Road 470. The tornado caused tree damage and moved a large propane tank from one property to another.
Flash Flood, Jim Wells
- When
- June 17, 4:40 PM CST to 6:50 PM CST
- Where
- Jim Wells County, 5.76 mi NE of (Ali)alice Intl Arpt to 6.82 mi S of Orange Grove Naf
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 27.786, -97.950
Over 9 inches of rainfall in three hours produced widespread flooding in Alice. Many water rescues were performed as numerous vehicles became stranded in high water. Water reached into some homes in low lying areas.
Flash Flood, Duval
- When
- June 17, 6:08 PM CST to 7:00 PM CST
- Where
- Duval County, 1.93 mi NE of Concepcion to 2.19 mi N of Concepcion
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.418, -98.346
Flooding occurred in Concepcion with some roadways with up to a foot of water over them.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Oklahoma, June 17 to 18, 20152 deaths · $5.0 million · 21 events
- Rip Current in Florida, June 17, 20151 death · 4 injured · 1 event
- Flash Flooding and Heavy Rain in Texas, June 17 to 18, 2015$2.1 million · 3 events
- Tornado and Hail in West Virginia, June 17, 2015$306,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in Georgia, June 17 to 18, 2015$422,000 · 65 kt wind · 21 events
- Wildfire in California, June 17 to 30, 2015$900,000 · 1 event
- Hail and Damaging Winds in South Dakota, June 17, 2015$350,000 · 1.75 in hail · 6 events
- Flooding in Illinois, June 17 to 30, 2015$172,000 · 10 events
- Hail and Damaging Winds in Virginia, June 17, 2015$69,000 · 1 in hail · 25 events
- Hail in South Dakota, June 17, 2015$100,000 · 1.75 in hail · 10 events
- Wildfire in Arizona, June 17 to 27, 2015$150,000 · 1 event
- Tornado in Oklahoma, June 17, 2015$150,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589755, 589778, 589793, 589798, 589805, 589780, 589788, 591520, 591523, 591521, 591522, 591524, 591526, 591527.